Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 25, NWS Miami, FL

March 18, 20075 counties in Florida

NWS Miami, FL issued this red flag warning at Mar 18, 2007, 4:32 AM EDT for 5 counties in Florida. It took effect at Mar 18, 2007, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2007, 4:32 AM EDT (08:32 UTC)
In effect from
Mar 18, 2007, 11:00 AM EDT
Expired
Mar 18, 2007, 8:00 PM EDT
In force
9 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2007-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2007-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2868 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 180832
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
432 AM EDT SUN MAR 18 2007

...RED FLAG WARNING FOR GLADES, HENDRY, COLLIER, MAINLAND MONROE,
WESTERN PALM BEACH, WESTERN BROWARD, AND WESTERN DADE COUNTIES TODAY...

FLZ063-066-069-070-190000-
/O.UPG.KMFL.FW.A.0015.070318T1500Z-070318T2200Z/
/O.NEW.KMFL.FW.W.0025.070318T1500Z-070319T0000Z/
GLADES-HENDRY-WESTERN COLLIER-EASTERN COLLIER-
432 AM EDT SUN MAR 18 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

VERY DRY AIR WILL LINGER OVER INTERIOR AND WEST COASTAL
PORTIONS OF SOUTH FLORIDA TODAY...DESPITE SURFACE WINDS SHIFTING
TO THE NORTHEAST. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR
4 OR MORE HOURS AGAIN TODAY. PORTIONS OF GLADES, HENDRY AND
COLLIER COUNTIES WILL SEE THE DRIEST CONDITIONS TODAY, WHERE
RELATIVE HUMIDITIES MAY BOTTOM OUT AS LOW AS 20 PERCENT FOR
SEVERAL HOURS. WITH OFFSHORE FLOW ACROSS THIS REGION, ONLY A SLOW
RECOVERY OF MOISTURE IS EXPECTED DURING THE LATE AFTERNOON AND
EARLY EVENING HOURS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ067-071-073-075-190000-
/O.NEW.KMFL.FW.W.0025.070318T1500Z-070319T0000Z/
PALM BEACH WESTERN-WESTERN BROWARD-WESTERN DADE-MAINLAND MONROE-
432 AM EDT SUN MAR 18 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

VERY DRY AIR WILL LINGER OVER INTERIOR PORTIONS OF SOUTH FLORIDA
TODAY...DESPITE SURFACE WINDS SHIFTING TO THE NORTHEAST. RELATIVE
HUMIDITIES WILL DROP BELOW 35 PERCENT FOR 4 OR MORE HOURS AGAIN
TODAY...BEFORE NORTHEASTERLY WINDS CAN BRING AN ADEQUATE INCREASE
IN LOW-LEVEL MOISTURE TO THE REGION LATER THIS AFTERNOON OR EARLY
THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

GS/DD
1 follow-up statement
000 
WWUS82 KMFL 181802
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
202 PM EDT SUN MAR 18 2007

...RED FLAG WARNING NOW IN EFFECT FOR ALL OF MAINLAND SOUTH
FLORIDA FOR THE REST OF THE AFTERNOON...

FLZ068-072-074-190000-
/O.EXA.KMFL.FW.W.0025.000000T0000Z-070319T0000Z/
PALM BEACH EASTERN-BROWARD METROPOLITAN-DADE METROPOLITAN-
202 PM EDT SUN MAR 18 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

VERY DRY AIR WILL REMAIN ACROSS THE EAST COAST METROS OVER THE
NEXT 3 TO 4 HOURS BEFORE BEING PUSHED INLAND BY AN INCREASINGLY
EAST WIND. AREAS IMMEDIATELY ALONG THE COAST WILL LIKELY NOT MEET
RED FLAG CRITERIA DUE TO ATLANTIC MOISTURE PUSHING INTO THE AREA
LIMITING THE DURATION OF THE LESS THAN 35% RH, HOWEVER OVER WESTERN
PORTIONS OF THE METRO PALM BEACH, BROWARD, AND MIAMI DADE COUNTIES
RELATIVE HUMIDITIES HAVE ALREADY DROPPED BELOW 35% FOR NEARLY TWO 
HOURS AND IN SOME CASES RHS HAVE DROPPED INTO THE 20S. LATE IN
THE AFTERNOON AND CLOSER TO SUNSET EASTERLY WINDS ARE EXPECTED TO
DRAG IN MORE ATLANTIC MOISTURE AS TEMPERATURES COOL ACROSS THE
AREA INCREASING RHS ACROSS THE AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ063-066-067-069>071-073-075-190000-
/O.CON.KMFL.FW.W.0025.000000T0000Z-070319T0000Z/
GLADES-HENDRY-PALM BEACH WESTERN-WESTERN COLLIER-EASTERN COLLIER-
WESTERN BROWARD-WESTERN DADE-MAINLAND MONROE-
202 PM EDT SUN MAR 18 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

VERY DRY AIR WILL LINGER OVER INTERIOR PORTIONS OF SOUTH FLORIDA
TODAY...DESPITE SURFACE WINDS SHIFTING TO THE NORTHEAST. RELATIVE
HUMIDITIES WILL DROP BELOW 35 PERCENT FOR 4 OR MORE HOURS AND
POSSIBLY INTO THE TEENS AT A FEW LOCATIONS AGAIN TODAY...BEFORE
NORTHEASTERLY WINDS CAN BRING AN ADEQUATE INCREASE IN LOW-LEVEL
MOISTURE TO THE REGION LATER THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 18, 4:28 AM EDT, 4 minutes earlier.

Area forecast discussion, Mar 18, 4:28 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
428 AM EDT SUN MAR 18 2007

.DISCUSSION...
A BEAUTIFUL AND PLEASANTLY COOL NIGHT IS CURRENTLY IN PROGRESS
ACROSS THE SOUTH FLORIDA PENINSULA...WITH CLEAR SKIES...LIGHT NORTH
WINDS AND TEMPERATURES RANGING FROM THE UPPER 40S INLAND TO THE
LOWER 60S ALONG THE COAST. AFTER A COOL START TO THE DAY...
TEMPERATURES WILL WARM INTO THE MID 70S BY LATE AFTERNOON AS SKIES
REMAIN MOSTLY SUNNY ACROSS THE REGION. LOW-LEVEL WINDS WILL SLOWLY
VEER TO THE NORTHEAST AS SURFACE HIGH SHIFTS EASTWARD OFF THE
ATLANTIC COAST...BUT THE LOWER TROPOSPHERE WILL REMAIN TOO DRY TO
SUPPORT ATLANTIC COASTAL SHOWERS UNTIL MONDAY. MODELS ARE IN VERY
GOOD AGREEMENT THROUGH THE EXTENT OF THE SHORT TERM PORTION OF
THIS FORECAST...WITH DEEP UPPER LOW OVER THE NORTHEAST EXPECTED TO
RAPIDLY EJECT ACROSS THE CANADIAN MARITIMES AS AN UPSTREAM SYSTEM
DROPS SOUTHEASTWARD TOWARD THE GREAT LAKES. THE FLOW ALOFT ACROSS
SOUTH FLORIDA WILL WEAKEN AND BECOME MORE ZONAL THROUGH MID-
WEEK...WITH SEVERAL WEAK SHORTWAVE TROUGHS PASSING ACROSS THE AREA
EXPECTED TO ENHANCE THE COVERAGE OF SHOWERS FROM MONDAY NIGHT INTO
TUESDAY.

VERY LITTLE CHANGE IS EXPECTED THROUGH THE END OF THIS FORECAST
PERIOD...WITH GFS/ECMWF/CMC ALL IN AGREEMENT ON THE PRESENCE OF WEAK
UPPER LEVEL TROUGHING ACROSS SOUTH FLORIDA THROUGH THE END OF THE
WEEK.  AT THE SURFACE...HIGH PRESSURE WILL REMAIN IN PLACE ACROSS
THE NORTHEASTERN STATES AND NORTH ATLANTIC OCEAN IN THE WAKE OF
DEPARTING UPPER LOW BY MID-WEEK.  THE COMBINATION OF EASTERLY
LOW-LEVEL FLOW AND WEAK SUPPORT FOR VERTICAL MOTION ALOFT WILL
MAINTAIN A THREAT FOR SHOWERS EACH DAY.  EXPECT THE COVERAGE OF
SHOWERS TO BECOME MORE WIDESPREAD BY WEDNESDAY/THURSDAY...AS UPPER
TROUGH BECOMES SLIGHTLY MORE AMPLIFIED OVER FLORIDA IN RESPONSE TO
RIDGING OVER THE CENTRAL GULF DOWNSTREAM FROM CUTOFF UPPER LOW OVER
THE SOUTHWESTERN U.S.  INITIAL INSPECTION OF MID-LEVEL LAPSE RATES
INDICATES A SMALL POTENTIAL FOR THUNDERSTORMS...MAINLY OVER THE
SOUTHEASTERN HALF OF THE FORECAST AREA...BUT WILL AWAIT STRONGER
MODEL CONSISTENCY BEFORE INCLUDING THUNDER IN THE FORECAST.  AS THE
CUTOFF LOW OVER THE SOUTHWEST BEGINS TO SHIFT EASTWARD OVER THE
SOUTHERN PLAINS LATE IN THE WEEK...DOWNSTREAM RIDGING WILL LIMIT THE
COVERAGE OF PRECIPITATION ACROSS THE AREA...WITH A RETURN TO WARM
AND MUGGY CONDITIONS BY FRIDAY.

&&

.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. NW FLOW SHOULD CONTINUE
AT THE EAST COAST TERMINALS INTO MID MORNING DUE TO LAND
BREEZE...BUT SHOULD SHIFT TO THE NE BY MIDDAY AS SFC HIGH TO THE
NORTH OF THE REGION SHIFTS EAST SLIGHTLY. ON THE WEST COAST...NE
FLOW AT KAPF EXPECTED UNTIL MID AFTERNOON...WHEN NAM/LOCAL WRF
SUGGEST SEA BREEZE WILL DEVELOP.  THIS WILL ALLOW A SHIFT TO THE NW
FOR A FEW HOURS DURING THE MID-AFTERNOON TO EARLY EVENING.

&&

.MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE TO BE MET ACROSS THE
GULF STREAM THROUGH LATE MONDAY...AND ADVISORY WILL BE EXTENDED
ACCORDINGLY. NORTH TO NORTHEAST FLOW WILL REMAIN IN THE 15-20 KNOT
RANGE ACROSS THE COASTAL WATERS...BUT SHOULD VEER TO THE EAST
THROUGH MID-WEEK ALLOWING SEAS TO SLOWLY SUBSIDE. OTHERWISE...THE
MAIN MARINE HEADLINE FOR THE UPCOMING WEEK WILL UNDOUBTEDLY BE THE VERY
FAVORABLE SETUP FOR RIP CURRENTS ALONG THE ATLANTIC BEACHES.
DEVELOPING EASTERLY FLOW REGIME WILL PROVIDE THE NECESSARY
CONDITIONS FOR A MODERATE TO HIGH RISK OF RIP CURRENTS DURING MUCH
OF THIS PERIOD.

&&

.FIRE WEATHER...
ANOTHER RED FLAG WARNING WILL BE ISSUED LATER THIS MORNING FOR ALL
BUT THE ATLANTIC COAST METRO ZONES...AS CONDITIONS APPEAR VERY
FAVORABLE FOR ANOTHER DANGEROUS FIRE WEATHER DAY ACROSS SOUTH
FLORIDA. LOW DEWPOINTS REMAIN IN PLACE AT THE SURFACE...AND THE
DIURNAL MIXING CYCLE WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL
WELL BELOW WARNING CRITERIA BY LATE MORNING AND REMAIN LOW THROUGH
EARLY EVENING. AT THIS TIME...WILL NOT BE ISSUING ANOTHER FIRE
WEATHER WATCH AS EASTERLY LOW-LEVEL FLOW IN PLACE BY MONDAY WILL
ALLOW RH VALUES TO RISE ABOVE CRITICAL THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  62  76  67 / -  -  10 10
FORT LAUDERDALE  74  63  78  69 / -  -  10 10
MIAMI            74  64  77  67 / -  -  10 10
NAPLES           73  54  76  61 / -  -  -  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM EDT THIS MORNING THROUGH THIS
EVENING FOR FLZ063-FLZ066-FLZ067-FLZ069-FLZ070-FLZ071-FLZ073-FLZ075.

AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM EDT MONDAY
MORNING FOR AMZ650-AMZ651-AMZ670-AMZ671.

GM...NONE.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Mar 18, 12:40 AM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1240 AM EDT SUN MAR 18 2007

FLZ063-066>075-181630-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1240 AM EDT SUN MAR 18 2007

...WIND CHILLS UPPER 30S TO MID 40S INTERIOR TONIGHT...
...GULF STREAM SEAS 8 TO 10 FEET OVERNIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

TEMPERATURES: LOW TEMPERATURES TONIGHT WILL DROP INTO THE 40S
ACROSS MOST OF INTERIOR SOUTH FLORIDA, WITH READINGS DROPPING TO
NEAR 50 IN THE PALM BEACH METRO AREA. THESE READINGS WILL COMBINE
WITH NORTHERLY WINDS TO CREATE WIND CHILLS AS LOW AS THE UPPER 30S
TO MID 40S LATE TONIGHT ACROSS INTERIOR AREAS.

WAVES: NORTHERLY WINDS AROUND 15 MPH WILL ALLOW GULF STREAM SEAS
TO REMAIN AT 8 TO 10 FEET OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

WINDS WILL SHIFT NORTHEAST ACROSS THE ATLANTIC WATERS, ALLOWING
SEAS IN THE GULF STREAM TO DECREASE TO 6 TO 8 FEET BY SUNDAY
AFTERNOON AND 5 TO 7 FEET SUNDAY NIGHT. SEAS WILL DROP BELOW 7
FEET ON MONDAY.

THE THREAT FOR RIP CURRENTS WILL INCREASE ACROSS THE ATLANTIC
COAST BEACHES EARLY NEXT WEEK AS A MODERATE TO STRONG EASTERLY
FLOW DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

STRASSBERG

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.